Get your Health question answered in 3 easy steps

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does my urine test report indicate?

Answered by
Dr.
Dr. Deepika Patil

General Surgeon

Practicing since :2008

Answered : 745 Questions

default
Posted on Wed, 13 Aug 2014 in Women's Health
Question: Hi. Good Morning! I got my urine test result and it says color: yellow, appearance: cloudy, reaction: acidic, specific gravity:1.015, albumin: negative, glucose: negative, pus cells: 4-6hpf, red blood cells: NIL, crystals: NIL & bacteria: +. Please let me know if this is normal for women. Thanks.
doctor
Answered by Dr. Deepika Patil 16 minutes later
Brief Answer:
its not normal report for women

Detailed Answer:
Hi,

Welcome to HealthcareMagic .

I read your query and understand your concern .

In your reports abnormal findings are presence of pus cells, bacteria and cloudy appearance. Rest all findings are within normal limits.

These 3 positive findings suggest you may be suffering from urinary tract infection(UTI). You should go for Urine Culture and sensitivity test to know the specific type of bacteria and the drugs it is sensitive to.

I would suggest you to consult your doctor and get treated as the drugs for UTI are prescription drugs.

Hope I have answered your query . If any further queries are there I would love to help.

Regards
Dr.Deepika Patil
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Deepika Patil 38 minutes later
Thanks for your reply Doc. I honestly dont experience pain when urinating or burning sensation when urinating. One of my friends that is a Doctor said 4-6hpf pus cells for women is normal and 0-2 for men. I have also read that bacteria in the urine is normal. Please enlighten me.
doctor
Answered by Dr. Deepika Patil 20 minutes later
Brief Answer:
i don't agree

Detailed Answer:
Hi,

Cloudy urine and presence of bacteria are not normal in urine.

Pus cells 0-2/hpf in males and 3-4/hpf in females is acceptable, but not 4-6/hpf as is your case.

In my opinion, though you are asymptomatic, but still you need to get this treated, as this is mild UTI, as per me. And as advised earlier, get a urine culture and sensitivity done and start on antibiotics like nitrofurantoin at present, and change later according to culture and sensitivity report.

But for the prescription, you need to see a local doctor.

Regards,
Dr. Deepika Patil
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Deepika Patil 49 minutes later
Thank you for your helpful answer Doc. May I ask what are the causes of UTI in women?
doctor
Answered by Dr. Deepika Patil 54 minutes later
Brief Answer:
see below answer

Detailed Answer:
Hi,

Following are causes of UTI at your age
-active sexual life is most common cause and is due to short length of urethra and its close proximity to vagina and anus.
-decreased intake of oral fluids or loss of fluid like in severe diarrhoea/vomiting/sweating
-intake of oral contraceptive pills
-intrauterine contraceptive devices
-vaginal infection
-heavy use of antibiotics for other infections in body

Hope I have answered your query . If no further queries are there you may close the discussion and rate the response.

Regards
Dr.Deepika Patil
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Deepika Patil 1 hour later
Is kidney and bladder stones also causes of it?
doctor
Answered by Dr. Deepika Patil 12 minutes later
Brief Answer:
see below answer

Detailed Answer:
Hi,

Usually UTI cause kidney or bladder or both stones . Less chances are stones causing UTI. In UTI bacteria act as nidus and cause deposition and stone formation. UTI also changes pH of urine.

Since you didn't mention about abdominal pain so I assumed you don't have it so I didn't mention about urinary tract stones as cause . To suspect urinary tract stones usually there will be abdominal pain with or without radiation to pubis.

Hope I have answered your query .

Regards
Dr.Deepika Patil
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Nitrofurantoin

doctor1 MD

Hi

About 5 weeks ago I developed cystitis which I tried to get rid of myself by drinking plenty of fluids and cranberry juice. I couldn't get rid of it and was presribed trimethroprim for 3 days, this did nothing so I went to GP again on 4 day as I was vomiting and was unable to keep anything down by then. The GP prescribed Ciprofloxacin and painkillers but I couldn't keep these down either. By the following day my skin was a yellow colour and I was taken into hospital for 5 days and given Augumentum through a drip and the infection was the E-coli bacteria. I went home with 2 more days of antibiotics to take orally. I was still experiencing pain in the flank about 4 days after taking my last antibiotic so I called the Dr and blood test confirmed I still had the infection. I was given Augmentum for 7 days but 5 days after taking the last one I was still feeling bad. I was given Nitrofurdantoin on Friday to take 4 times a day but the pain seems to be getting worse. I am also anaemic and have been taking ferrous fulmurate since January. If I go back to the GP should I be asking to see a specialist?

doctor1 MD

Yes. I have klebsiella pneumoniae of the urinary tract. Does one ever recover from this infection? I have been quite ill for the last month. I have diabetes, high BP, hypothyroidism, chronic bronchitis, interstitial cystitis. I started out with bactrim, am now on trimethoprim and flagyl. I am 75 yrs of age.
mao
Hi, may I answer your health queries right now ? Please type your query here...

doctor1 MD

hi, i've had a uti infection for 2 months and the results said that i had klebsiella. i have gone through 4 courses of antibiotics (macrobid, cipro@250 mg, then 2 cipros @ 500 mg) and nothing. i am afraid that it will never go away. is there anything else that can be done?

doctor1 MD

I've been experiencing slight pain when i urinate. Also I've got discomfort in my urethra. I'm also leaking a little liquid throughout the day and feel the need to urinate a lot more. My urine has been tested and came back as normal. A doctor prescribed me a weeks supply of nitrofurantoin which I have finished but had no improvement

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could cause this?

doctor1 MD

Which antibiotic better for a uti - ceftin or cipro?

doctor1 MD

I am urinating frequently, have a weak stream at times and do not seem to finish and small amount leaking